- Volume 24, Number 4A (2018), 2693-2720.
Max-linear models on directed acyclic graphs
We consider a new recursive structural equation model where all variables can be written as max-linear function of their parental node variables and independent noise variables. The model is max-linear in terms of the noise variables, and its causal structure is represented by a directed acyclic graph. We detail the relation between the weights of the recursive structural equation model and the coefficients in its max-linear representation. In particular, we characterize all max-linear models which are generated by a recursive structural equation model, and show that its max-linear coefficient matrix is the solution of a fixed point equation. We also find the minimum directed acyclic graph representing the recursive structural equations of the variables. The model structure introduces a natural order between the node variables and the max-linear coefficients. This yields representations of the vector components, which are based on the minimum number of node and noise variables.
Bernoulli, Volume 24, Number 4A (2018), 2693-2720.
Received: January 2016
Revised: February 2017
First available in Project Euclid: 26 March 2018
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Gissibl, Nadine; Klüppelberg, Claudia. Max-linear models on directed acyclic graphs. Bernoulli 24 (2018), no. 4A, 2693--2720. doi:10.3150/17-BEJ941. https://projecteuclid.org/euclid.bj/1522051222